Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 14, NWS Wichita, KS

March 21, 201626 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 21, 2016, 3:20 PM CDT for 26 counties in Kansas. It took effect at Mar 22, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 3:20 PM CDT (20:20 UTC)
In effect from
Mar 22, 2016, 12:00 PM CDT
Expired
Mar 22, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1992 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WWUS83 KICT 212020
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT MON MAR 21 2016

KSZ051>053-067>072-082-083-091>096-098>100-221130-
/O.UPG.KICT.FW.A.0009.160322T1700Z-160323T0200Z/
/O.NEW.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
/O.NEW.KICT.FW.A.0011.160323T1700Z-160324T0200Z/
/O.CON.KICT.FW.W.0013.000000T0000Z-160322T0100Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
320 PM CDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...
052...053...067...068...069...070...071...072...082...083...091...
092...093...094...095...096...098...099 AND 100...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...
053...067...068...069...070...071...072...082...083...091...092...
093...094...095...096...098...099 AND 100...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 051...052...053...067...068...069...070...071...
072...082...083...091...092...093...094...095...096...098...
099 AND 100...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TO 9 PM CDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...WILL PERSIST UNTIL EARLY THIS
  EVENING. EXTREME FIRE DANGER IS LIKELY TUESDAY AFTERNOON AND
  EVENING...AND POSSIBLE AGAIN WEDNESDAY. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...DIMINISHING
  SLIGHTLY THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH GUSTING TO 45
  MPH ARE LIKELY BOTH TUESDAY AND WEDNESDAY DURING THE AFTERNOON
  AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT UNTIL EARLY THIS
  EVENING...AND AS LOW AS 15 TO 25 PERCENT TUESDAY AND WEDNESDAY
  AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>050-221130-
/O.UPG.KICT.FW.A.0009.160322T1700Z-160323T0200Z/
/O.NEW.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
/O.CON.KICT.FW.W.0013.000000T0000Z-160322T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
320 PM CDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049 AND 050...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049 AND 050...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TO 9 PM CDT TUESDAY. 

* EXTREME GRASSLAND FIRE DANGER...WILL PERSIST UNTIL EARLY THIS
  EVENING. EXTREME FIRE DANGER IS LIKELY TUESDAY AFTERNOON INTO
  TUESDAY EVENING. 

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH THROUGH EARLY
  THIS EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT UNTIL EARLY THIS
  EVENING...AND AS LOW AS 13 PERCENT TUESDAY AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
5 follow-up statements
167 
WWUS83 KICT 220046
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT MON MAR 21 2016

KSZ051>053-067>072-082-083-091>096-098>100-221600-
/O.EXP.KICT.FW.W.0013.000000T0000Z-160322T0100Z/
/O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
/O.CON.KICT.FW.A.0011.160323T1700Z-160324T0200Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
746 PM CDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
051...052...053...067...068...069...070...071...072...082...083...
091...092...093...094...095...096...098...099 AND 100...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 051...052...053...067...068...069...070...
071...072...082...083...091...092...093...094...095...096...098...
099 AND 100...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...
053...067...068...069...070...071...072...082...083...091...092...
093...094...095...096...098...099 AND 100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ032-033-047>050-221600-
/O.EXP.KICT.FW.W.0013.000000T0000Z-160322T0100Z/
/O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
746 PM CDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049 AND 050...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049 AND 050...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
644 
WWUS83 KICT 220842
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
342 AM CDT TUE MAR 22 2016

KSZ051>053-067>072-082-083-091>096-098>100-222345-
/O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
/O.CON.KICT.FW.A.0011.160323T1700Z-160324T0200Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
342 AM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 051...052...053...067...068...069...070...071...072...082...
083...091...092...093...094...095...096...098...099 AND 100...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 051...052...053...067...068...069...070...
071...072...082...083...091...092...093...094...095...096...098...
099 AND 100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ049-050-222345-
/O.EXA.KICT.FW.A.0011.160323T1700Z-160324T0200Z/
/O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
SALINE-RICE-
342 AM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 049 AND 050...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 049 AND 050...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ032-033-047-048-222345-
/O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
342 AM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047 AND 048...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
925 
WWUS83 KICT 221613
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1113 AM CDT TUE MAR 22 2016

KSZ049>053-067>072-082-083-091>096-098>100-230715-
/O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
/O.CON.KICT.FW.A.0011.160323T1700Z-160324T0200Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1113 AM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...
050...051...052...053...067...068...069...070...071...072...082...
083...091...092...093...094...095...096...098...099 AND 100...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 049...050...051...052...053...067...068...
069...070...071...072...082...083...091...092...093...094...095...
096...098...099 AND 100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ032-033-047-048-230200-
/O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
1113 AM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047 AND 048...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
461 
WWUS83 KICT 221944
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
244 PM CDT TUE MAR 22 2016

KSZ049>053-067>072-082-083-091>096-098>100-231045-
/O.UPG.KICT.FW.A.0011.160323T1700Z-160324T0200Z/
/O.NEW.KICT.FW.W.0015.160323T1700Z-160324T0300Z/
/O.CON.KICT.FW.W.0014.000000T0000Z-160323T0200Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
244 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...
050...051...052...053...067...068...069...070...071...072...082...
083...091...092...093...094...095...096...098...099 AND 100...

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...
050...051...052...053...067...068...069...070...071...072...082...
083...091...092...093...094...095...096...098...099 AND 100...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TO 10 PM CDT WEDNESDAY. 

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ047-048-231045-
/O.NEW.KICT.FW.W.0015.160323T1700Z-160324T0300Z/
/O.CON.KICT.FW.W.0014.000000T0000Z-160323T0200Z/
BARTON-ELLSWORTH-
244 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047 AND
048...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047 AND
048...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TO 10 PM CDT WEDNESDAY.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-230200-
/O.CON.KICT.FW.W.0014.000000T0000Z-160323T0200Z/
RUSSELL-LINCOLN-
244 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND
033...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
200 
WWUS83 KICT 230147
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT TUE MAR 22 2016

KSZ047>053-067>072-082-083-091>096-098>100-231700-
/O.EXP.KICT.FW.W.0014.000000T0000Z-160323T0200Z/
/O.CON.KICT.FW.W.0015.160323T1700Z-160324T0300Z/
BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
847 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 047...048...049...050...051...052...053...067...068...069...
070...071...072...082...083...091...092...093...094...095...096...
098...099 AND 100...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...
049...050...051...052...053...067...068...069...070...071...072...
082...083...091...092...093...094...095...096...098...099 AND
100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-230300-
/O.EXP.KICT.FW.W.0014.000000T0000Z-160323T0200Z/
RUSSELL-LINCOLN-
847 PM CDT TUE MAR 22 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND
033...

THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. AS
TEMPERATURES CONTINUE TO FALL...RELATIVE HUMIDITIES WILL SLOWLY
RECOVER THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:10 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 21, 3:10 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT MON MAR 21 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 306 PM CDT MON MAR 21 2016

THE MAIN FORECAST CONCERNS OVER THE NEXT FEW DAYS IS STRONG WINDS
AND ELEVATED GRASSLAND FIRE DANGER LEVELS.

A LEE TROUGH WILL MAINTAIN A FAIRLY TIGHT PRESSURE GRADIENT ACROSS
KANSAS TONIGHT...WITH BREEZY SOUTHERLY WINDS LIKELY KEEPING
TEMPERATURES UP FOR MUCH OF THE NIGHT. USED A NON-DIURNAL
TEMPERATURE TREND IN THE GRIDS TO ACCOUNT FOR THE ABOVE NORMAL
TEMPERATURES.

AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL SLIDE INTO THE
CENTRAL/SOUTHERN ROCKIES LATER TUESDAY-TUESDAY NIGHT...BEFORE
PUSHING EASTWARD ACROSS THE CENTRAL PLAINS WEDNESDAY INTO WEDNESDAY
NIGHT. SURFACE CYCLOGENESIS WILL OCCUR TUESDAY NEAR THE KS/CO
BORDER. THE PRESSURE GRADIENT AND STEEPENED DIURNALLY-ENHANCED
LOW-MID LEVEL LAPSE RATES WILL ALLOW FOR STRONG SOUTH WINDS
MAINLY OVER SOUTH-CENTRAL/SOUTHEASTERN KANSAS WHERE WIND ADVISORY
LEVELS APPEAR MOST LIKELY. 1000-850 THICKNESSES EASILY SUPPORT
THE GOING...WELL ABOVE NORMAL HIGHS FOR TUESDAY (UPPER 70S
SOUTHEAST/MID 80S CENTRAL)...WITH RUSSELL'S RECORD HIGH (84/1994) IN
JEOPARDY.

THE SURFACE LOW IS PROGGED TO DEEPEN TO ABOUT 989 MB AS IT TRACKS
EASTWARD ACROSS NORTHERN KANSAS WEDNESDAY...REACHING NORTHWEST
MISSOURI WEDNESDAY EVENING. THE WARM SECTOR STILL LOOKS TO REMAIN
DRY ACROSS OUR FORECAST AREA...WITH THE DRYLINE SWEEPING EASTWARD
OUT OF SOUTHEASTERN KS BEFORE ENCOUNTERING ENOUGH LOW-LEVEL MOISTURE
FOR CONVECTION. VERY WINDY CONDITIONS ARE PROGGED AREA-WIDE
WEDNESDAY GIVEN THE STRENGTH OF THE SURFACE CYCLONE...AND DRY
ADIABATIC LAPSE RATES FROM THE SURFACE TO ABOVE 700 MB. A CANADIAN
COLD FRONT WILL SWEEP THROUGH CENTRAL KS WEDNESDAY AFTERNOON AND
SOUTHEAST KS WEDNESDAY EVENING WITH STRONG/GUSTY NORTHWESTERLY
WINDS BEHIND THE FRONTAL PASSAGE. WIND HEADLINES WILL LIKELY BE
NEEDED FOR WEDNESDAY INTO WEDNESDAY NIGHT.

COOLER TEMPERATURES AND DRY WEATHER CAN BE EXPECTED THURSDAY BEHIND
THE CANADIAN FRONT.

JMC

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 306 PM CDT MON MAR 21 2016

AN UPPER LEVEL TROUGH IS PROGGED TO DEVELOP OVER THE CENTRAL CONUS
THIS WEEKEND...BEFORE SLIDING EASTWARD EARLY NEXT WEEK. THERE ARE
DIFFERENCES BETWEEN THE ECMWF AND GFS IN THE EXACT EVOLUTION/TIMING
OF THE SOUTHERN PORTION OF THIS UPPER TROUGH. THEY DO AGREE ON A
COLD FRONT PUSHING SOUTHWARD THROUGH THE AREA SATURDAY INTO SATURDAY
NIGHT...WITH A CHANCE OF PRECIPITATION...BUT ONLY MODEST COOLING
BEHIND THE FRONT.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1215 PM CDT MON MAR 21 2016

VFR CONDITIONS EXPECTED AT ALL SITES THROUGHOUT THE PERIOD.
STRONG/GUSTY WINDS ANTICIPATED...WITH ONLY A SLIGHT DECREASE AT
SUNSET. SURFACE PRESSURE GRADIENT RELAXES OVERNIGHT AROUND
KGBD/KRSL...OTHERWISE GUSTY WINDS WILL CONTINUE ON TUE.
-HOWERTON

&&

.FIRE WEATHER...
ISSUED AT 306 PM CDT MON MAR 21 2016

PLANNING TO MAINTAIN CURRENT RED FLAG WARNING UNTIL 01Z THIS EVENING
WITH MARGINAL RED FLAG CONDITIONS PERSISTING UNTIL SUNDOWN.

UPGRADED THE FIRE WEATHER WATCH TUESDAY TO A RED FLAG WARNING UPON
COORDINATING WITH SURROUNDING FORECAST OFFICES...GIVEN STRONG SOUTH-
SOUTHWESTERLY WINDS...MUCH ABOVE NORMAL TEMPERATURES...AND DRY
ADIABATIC LAPSE RATES FROM THE SURFACE TO 700-600 MB. MINIMUM
AFTERNOON RELATIVE HUMIDITIES OF 15-25% ARE EXPECTED GENERALLY
ALONG/WEST OF THE FLINT HILLS...WITH 25-30% OVER SOUTHEAST KS.

A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO TRACK EASTWARD
ACROSS NORTHERN KANSAS WEDNESDAY INTO WEDNESDAY...PROMOTING DEEP
MIXING AND STRONG WINDS ACROSS THE REGION. MINIMUM AFTERNOON
RELATIVE HUMIDITIES OF 15-25% ARE MOST LIKELY OVER SOUTH-CENTRAL AND
SOUTHEAST KANSAS BEHIND A DRYLINE WHERE A FIRE WEATHER WATCH IS
PLANNED. STRONG/GUSTY NORTHWEST WINDS WILL PERSIST WEDNESDAY NIGHT
ALTHOUGH TEMPERATURES WILL BE COOLING...LIKELY KEEPING GRASSLAND
FIRE DANGER LEVELS VERY HIGH OVERNIGHT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    47  83  57  73 /   0   0   0  10
HUTCHINSON      46  85  54  70 /   0   0   0  10
NEWTON          47  83  55  70 /   0   0   0  10
ELDORADO        48  82  58  74 /   0   0   0  10
WINFIELD-KWLD   48  82  59  74 /   0   0   0  10
RUSSELL         44  85  47  61 /   0   0   0  40
GREAT BEND      45  86  48  63 /   0   0   0  30
SALINA          46  85  52  69 /   0   0   0  20
MCPHERSON       46  84  53  69 /   0   0   0  10
COFFEYVILLE     47  78  59  78 /   0   0  10  10
CHANUTE         46  78  59  77 /   0   0  10  10
IOLA            46  77  58  76 /   0   0  10  10
PARSONS-KPPF    46  77  59  78 /   0   0  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ049>053-067>072-082-083-091>096-098>100.

WIND ADVISORY FROM NOON TO 9 PM CDT TUESDAY FOR KSZ052-053-
068>072-083-091>096-098>100.

&&
Hazardous weather outlook, Mar 21, 4:01 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
401 AM CDT MON MAR 21 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-220915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
401 AM CDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

INCREASING SOUTH WINDS...DRY AIR AND WARMER TEMPERATURES WILL
RESULT IN EXTREME GRASSLAND FIRE DANGER ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE RED FLAG
WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSEASONABLY WARM TEMPERATURES AND STRONG AND GUSTY SOUTH
WINDS ARE EXPECTED TO RESULT IN VERY HIGH TO EXTREME GRASSLAND
FIRE DANGER ON TUESDAY. PLEASE REFER TO THE FIRE WEATHER WATCH
FOR DETAILS. STRONG NORTHWEST WINDS BEHIND A COLD FRONT ON
WEDNESDAY WILL AGAIN RESULT IN VERY HIGH TO EXTREME FIRE DANGER
WITH VERY HIGH FIRE DANGER ALSO POSSIBLE ON THURSDAY.

SNOW OR A RAIN SNOW MIX IS POSSIBLE ON WEDNESDAY NIGHT...MAINLY
ACROSS CENTRAL KANSAS. LITTLE IF ANY SNOWFALL ACCUMULATION IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:26 AM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more17 hr
Mar 21, 3:20 PM CDTFire Weather WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more23 hr
Mar 21, 3:22 PM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 11 more37 hr

Nearby

Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.